Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 16, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 2, 2012, 7:28 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 2, 2012, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2012, 7:28 AM EDT (11:28 UTC)
- In effect from
- Nov 2, 2012, 1:00 PM EDT
- Expired
- Nov 2, 2012, 6:35 PM EDT
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS72 KCAE 021128 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 728 AM EDT FRI NOV 2 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 022130- /O.NEW.KCAE.LW.Y.0016.121102T1700Z-121102T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 728 AM EDT FRI NOV 2 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * TIMING...THIS AFTERNOON. * WINDS...WEST 15 TO 25 KNOTS. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
493 WWUS72 KCAE 021700 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 100 PM EDT FRI NOV 2 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 022300- /O.CON.KCAE.LW.Y.0016.000000T0000Z-121102T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 100 PM EDT FRI NOV 2 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * TIMING...THIS AFTERNOON. * WINDS...WEST 15 TO 25 KNOTS. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
316 WWUS72 KCAE 022235 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 635 PM EDT FRI NOV 2 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 022345- /O.CAN.KCAE.LW.Y.0016.000000T0000Z-121102T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 635 PM EDT FRI NOV 2 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 2, 5:52 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 2, 5:52 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 552 AM EDT FRI NOV 2 2012 .SYNOPSIS... A DRY FRONT WILL MOVE THROUGH THE REGION THIS EVENING...FOLLOWED BY WEAK HIGH PRESSURE SETTLING IN TONIGHT INTO SATURDAY. A COLD FRONT WILL MOVE THROUGH SUNDAY AND EARLY MONDAY WITH SCATTERED SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... WEAK SHORT WAVE TROUGH MOVING THROUGH THE REGION THIS MORNING SO EXPECT A FEW CLOUDS EARLY THEN MOSTLY SUNNY. UPPER LEVEL TROUGH CENTERED IN EASTERN CANADA REMAINS IN PLACE OVER THE EASTERN CONUS. SURFACE PRESSURE GRADIENT REMAINS MODERATELY TIGHT TODAY...ESPECIALLY ACROSS THE CSRA/EASTERN MIDLANDS. GUSTS ABOVE 20 MPH LIKELY THIS AFTERNOON...BUT WILL CONTINUE FORECAST BELOW LAKE WIND CRITERIA. A DRY COLD FRONT WILL BE IN THE UPSTATE THIS AFTERNOON. PRE-FRONTAL WARM ADVECTION EXPECTED AND TEMPERATURES SHOULD BE WARMER THAN YESTERDAY...MOST OF THE REGION IN THE LOW TO MID 70S. FRONT MOVES THROUGH IN THE EVENING WITH ONLY A FEW CLOUDS EXPECTED. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... COLD ADVECTION TONIGHT. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT INTO SATURDAY. WARM ADVECTION DEVELOPS EARLY SATURDAY AHEAD OF WEAK LOW PRESSURE DEVELOPING IN ARKANSAS SO TEMPERATURES SIMILAR TO FRIDAY BEHIND FRONT. ANOTHER FRONT APPROACHES SATURDAY NIGHT WITH LIMITED MOISTURE...PRECIPITABLE WATER REMAINS LESS THAN 1.00 INCH THROUGH 12Z SUNDAY. MODEST INCREASE IN MOISTURE BY SUNDAY AFTERNOON AS WEAK FRONT MOVES INTO THE MIDLANDS. WITH WEAK SHORT WAVES MOVING RAPIDLY THROUGH THE REGION IN FAST WEST-SOUTHWEST FLOW ALOFT AND WEAK LOW LEVEL CONVERGENCE ASSOCIATED WITH FRONT...EXPECT A FEW SHOWERS AND CONSIDERABLE CLOUDINESS BY LATE IN THE DAY. WARM AHEAD OF FRONT AS IT PROBABLY BACK DOORS THROUGH THE REGION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... GFS/ECMWF APPEAR TO BE MORE AMPLIFIED/DEEPER WITH UPPER LOW MOVING SOUTHEAST OUT OF THE PLAINS AND CLOSING OFF OVER THE SOUTHEAST BY TUESDAY. MODELS IN GOOD AGREEMENT WITH RESULTING CYCLOGENESIS ALONG THE GEORGIA/CAROLINA COAST TUESDAY...WITH STRONG MOISTURE FLUX INTO THE REGION. WITH MODEL AGREEMENT WILL INCREASE POPS MONDAY AND ESPECIALLY TUESDAY...AND LOWER TEMPERATURES FROM PREVIOUS FORECAST. IT MAY BE COOLER TUESDAY BUT WILL WAIT FOR 12Z GUIDANCE...BUT TRENDING TEMPERATURES DOWN SEEMS APPROPRIATE. DRYING WEDNESDAY AS RIDGE BUILDS EAST FROM THE GULF COAST. TEMPERATURES COOLER THAN NORMAL THROUGH THE PERIOD. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... HIGH CONFIDENCE IN VFR CONDITIONS EXPECTED THROUGH THE 24 HOUR TAF PERIOD. A FEW MID LEVEL CLOUDS EARLY THIS MORNING...SKY CLEAR AFTER 14Z. WEST WINDS 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS DEVELOPING AFTER 15Z. WINDS WILL DIMINISH BY SUNSET. COLD FRONTAL PASSAGE THIS EVENING WITH LITTLE IN THE WAY OF ANY CLOUDS. WITH AIR MASS DRY...FOG NOT FORECAST TONIGHT. EXTENDED AVIATION OUTLOOK...NO MAJOR RESTRICTIONS FOR AVIATION INTERESTS EXPECTED. && .FIRE WEATHER... SOME DEW POINT RECOVERY EXPECTED TODAY AND TEMPS WILL BE HIGHER FRIDAY...AND RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 20 TO 25 PERCENT FRIDAY AFTERNOON. WINDS WILL BE MAINLY BELOW RED FLAG THIS AFTERNOON. WILL ISSUE A FIRE DANGER STATEMENT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Nov 2, 4:21 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 421 AM EDT FRI NOV 2 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030821- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 421 AM EDT FRI NOV 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT INCREASED FIRE THREAT DUE TO LOW HUMIDITY AND WIND GUSTS ABOVE 20 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Nov 2, 5:21 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 521 AM EDT FRI NOV 2 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 022300- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 521 AM EDT FRI NOV 2 2012 ...FIRE DANGER STATEMENT... THERE WILL BE AN INCREASED RISK OF UNCONTROLLED FIRES TODAY. RELATIVE HUMIDITIES THIS AFTERNOON WILL RANGE FROM 20 TO 25 PERCENT...WITH WEST WINDS GUSTING TO AROUND 25 MPH. ACCORDING TO FORESTRY OFFICIALS...FUEL MOISTURE LEVELS ARE LOW...IN PART DUE TO A GENERAL LACK OF RAINFALL OVER THE PAST COUPLE OF WEEKS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME CAUTION.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.